Alert archive / Arkansas / Flash Flood Warnings in 2019
Flash Flood Warning 54, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Jun 6, 2019, 3:51 PM CDT for Washington County, Arkansas. It was in force for 6 hr. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2019, 3:51 PM CDT (20:51 UTC)
- Expired
- Jun 6, 2019, 9:45 PM CDT
- In force
- 6 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
County Washington County, AR
The radar
The Western Arkansas radar (KSRX), 88 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 4:26 PM CDT | FLASH FLOOD | 2 Wnw Fayetteville, AR | TRAINED SPOTTER REPORTED MINOR BUT STEADILY INCREASING YARD FLOODING IN FAYETTEVILLE. |
| Jun 6, 4:31 PM CDT | FLASH FLOOD | Fayetteville, AR | PARKING LOT FLOODED AT AN OFFICE ON MLK RIGHT OFF INTERSTATE 49 IN FAYETTEVILLE. CARS PARTIALLY SUBMERGED IN WATER. PICTURE RECEIVED VIA SOCIAL MEDIA. |
| Jun 6, 4:59 PM CDT | FLASH FLOOD | Strickler, AR | HIGHWAY 265 NEAR STICKLER REPORTED CLOSED DUE TO FLASH FLOODING |
| Jun 6, 5:26 PM CDT | HEAVY RAIN 4 | 1 W Devils Den State Pa, AR | MEDIA RECEIVED A REPORT OF JUST OVER 4 INCHES OF RAIN NEAR DEVILS DEN STATE PARK OFF 170 IN SOUTHWEST WASHINGTON COUNTY. |
| Jun 6, 5:26 PM CDT | HEAVY RAIN 5.42 | Strickler, AR | RAWS OBSERVATION SITE AT STRICKLER MEASURED 5.42 INCHES OF RAIN IN THE LAST 6 HOURS. |
| Jun 6, 6:05 PM CDT | FLASH FLOOD | 2 Wnw Hogeye, AR | WASHINGTON COUNTY SHERIFF OFFICE REPORTED FLOODING NEAR KETTLE SPRINGS AND SOUTH HIGHWAY 265 NEAR HOGEYE. PICTURE RECEIVED VIA SOCIAL MEDIA. |
| Jun 6, 6:07 PM CDT | FLASH FLOOD | 3 Sw Fayetteville, AR | WEST CUSTER LANE IN SOUTH FAYETTEVILLE IS FLOODED WITH WATER COMPLETELY OVER THE ROAD. PICTURE RECEIVED VIA SOCIAL MEDIA. |
| Jun 6, 6:20 PM CDT | FLASH FLOOD | Hogeye, AR | MEDIA REPORTED FLASH FLOODING NEAR HOGEYE OFF MALICO MT ROAD. PICTURE RECEIVED VIA SOCIAL MEDIA. |
| Jun 6, 6:21 PM CDT | FLASH FLOOD | 2 E Hogeye, AR | ARKANSAS DOT REPORTED THAT A SECTION OF STATE HIGHWAY 156 HAS BEEN CLOSED DUE TO HIGH WATER EAST OF HOGEYE. |
| Jun 6, 6:22 PM CDT | FLASH FLOOD | Prairie Grove, AR | ROAD FLOODED IN PRAIRIE GROVE. WATER WAS COMPLETELY COVERING THE ROAD. PICTURE RECEIVED VIA SOCIAL MEDIA. |
| Jun 6, 6:55 PM CDT | FLASH FLOOD | Fayetteville, AR | FLASH FLOODING ALONG HIGHWAY 62 IN FAYETTEVILLE WITH SEVERAL INCHES OF WATER COVERING THE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this flash flood warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.9 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 1075 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
320
WGUS54 KTSA 062051
FFWTSA
ARC143-070245-
/O.NEW.KTSA.FF.W.0054.190606T2051Z-190607T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
351 PM CDT Thu Jun 6 2019
The National Weather Service in Tulsa has issued a
* Flash Flood Warning for...
Washington County in northwestern Arkansas...
* Until 945 PM CDT.
* At 349 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. 2 to 3 inches of rain have
fallen across portions of southern Washington County near
Strickler. Extremely heavy rain rates of 2 to 4 inches per hour
are occurring with some storms. Flash flooding is expected to
begin shortly.
* Some locations that may experience flooding include...
Fayetteville... Springdale...
Farmington... Prairie Grove...
Elkins... Tontitown...
West Fork... Lincoln...
Greenland... Winslow...
Cincinnati... Blackburn...
Devils Den State Park... Brentwood...
Strickler... Drake Field Airport...
Johnson... Goshen...
Walnut Grove... Woolsey...
Additional rainfall amounts of 1 to 3 inches are possible in
the warned area.
This includes Interstate 49 between mile markers 42 and 73.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 3610 9394 3590 9395 3577 9397 3576 9435
3576 9448 3607 9455 3610 9448 3610 9439
3614 9439 3614 9434 3617 9434 3619 9430
3621 9412 3621 9402 3623 9401 3623 9389
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 3:23 PM CDT, 28 minutes earlier.
Area forecast discussion, Jun 6, 3:23 PM CDT, 28 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
323 PM CDT Thu Jun 6 2019
.DISCUSSION...
Convection has been slowly filling in across parts of the forecast
area, ahead of upper low and focusing on low-level convergence
boundary noted in mesonet data across northeast OK into northwest
AR. Main concern this afternoon/evening will be localized
flooding, with slow moving storms capable of producing rainfall
rates exceeding 2"/hour. Not every location will experience heavy
rainfall given the scattered nature, but some spots could receive
a quick 3-4" of rain. Given the wet ground conditions, rapid onset
flash flooding will be an issue the remainder of the day.
The upper low will shift east into AR by Friday, although
wraparound moisture and daytime heating will result in scattered
showers/thunderstorms mainly along and east of Highway 75.
Precipitation chances will taper off Friday night with the loss
of heating.
A drier/cooler airmass will move into the region Sunday night into
Monday, with an extended period of below normal temperatures
expected through the remainder of the week.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 66 83 65 86 / 60 50 10 0
FSM 66 83 67 86 / 60 70 20 10
MLC 64 81 65 85 / 40 40 10 0
BVO 65 83 64 85 / 60 50 10 0
FYV 64 79 63 82 / 70 70 20 20
BYV 64 78 64 82 / 70 70 30 20
MKO 65 81 65 85 / 60 60 10 10
MIO 65 82 64 84 / 70 60 20 10
F10 64 81 65 86 / 50 40 10 0
HHW 66 82 67 86 / 50 40 10 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch through Friday morning for OKZ049-053>076.
AR...Flash Flood Watch through Friday morning for ARZ001-002-010-011-
019-020-029.
&&
SHORT TERM...06
LONG TERM....18Hazardous weather outlook, Jun 6, 12:32 PM CDT, 3 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1232 PM CDT Thu Jun 6 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-071030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1232 PM CDT Thu Jun 6 2019 ...HEAVY RAINFALL WITH LOCALIZED FLASH FLOODING POSSIBLE TODAY... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Most of eastern Oklahoma and western Arkansas. ONSET...After 3 pm. FLASH FLOOD. RISK...Limited. AREA...eastern Oklahoma and western Arkansas. ONSET...After 3 pm. HEAVY RAIN. RISK...Elevated. AREA...eastern Oklahoma and western Arkansas. ONSET...After 3 pm. DISCUSSION... Widespread showers and thunderstorms will develop across eastern Oklahoma and western Arkansas this Afternoon and continue into Tonight as an upper level low moves across the region. The showers and thunderstorms will be slow-moving, efficient rain producers, and will likely result in localized quick-onset flash flooding. There will also be some threat of rises on areas streams and rivers, depending on where the heaviest rains fall. In addition to heavy rain, some stronger cells may produce marginally severe hail and wind gusts. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. FRIDAY...Thunderstorm Potential. SATURDAY through Wednesday...No Hazards. EXTENDED DISCUSSION... Showers and thunderstorms will continue to gradually decrease in coverage through Saturday, with some threat of locally heavy rainfall continuing. Dry and cooler weather will prevail for the early part of next week. EMERGENCY MANAGEMENT PLANNING STATEMENT... Continue to monitor ongoing weather conditions, especially in areas that are still dealing with overland flooding. Lake levels remain well above normal and any additional heavy rain may lead to increased river levels. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 3:20 AM CDT | Flash Flood Watch | TSA | Benton, Carroll, Madison, Washington | 22 hr |
| Jun 6, 3:11 PM CDT | Areal Flood Advisory | TSA | Washington | 3 hr |
| Jun 6, 5:06 PM CDT | Flash Flood Warning | TSA | Crawford, Sebastian | 6 hr |
Nearby
Flash Flood Warnings in Arkansas, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.